Olanzapine Can Cause Serious Skin Reaction, FDA Warns

Justin Karter
8
187

The US FDA has issued a new warning for the atypical antipsychotic Olanzapine, also known by the brand names Zyprexa and Symbyax. The agency warns that new evidence shows that the drug can lead to a rare but serious skin condition known as Drug Reaction with Eosinophilia and Systemic Symptoms (DRESS). The condition can be progressive and can lead to the injury of internal organs and even death. There are currently no specific treatments for DRESS.

FDA Report →

Exif_JPEG_PICTURE

 

Support MIA

Enjoyed what you just read? Consider a donation to help us continue to produce content, provide up-to-date research news, offer continuing education courses, and continue building a community for exploring alternatives to the current paradigm of mental health. All donations are tax deductible.

$
Select Payment Method
Loading...
Personal Info

Credit Card Info
This is a secure SSL encrypted payment.

Donation Total: $20.00

8 COMMENTS

  1. Burn in hell Eli Lilly.

    Injury of internal organs… Maybe that’s why my appetite never worked correctly after being poisoned for profit with this crap they told me was “safe” and works “great” for anxiety and insomnia till you try and quit it cause it robs all motivation and sucks all the joy out of life so then you have panic attacks nausea and vomiting for weeks from withdrawal after they said its “non addictive” .

    El Lilly criminals http://www.google.com/search?q=Zyprexa+scandle

  2. …..oh, there are just SO MANY ways this evil drug will kill you, with more coming to light as time progresses.

    I don’t doubt that as patients circumvent their shrinks and actually get this drug’s real effects recorded, many more will surface.

    It made my life a living hell too. How forcing someone to take such a dangerous, evil and destructive drug can help them regain their emotional and mental stability is totally beyond me….and blaming the patient for not getting better while on it….well….?????

  3. I had a serious skin reaction to antipsychotics. It was written in my medical papers.
    Ironically it was disbelieved by my new psychiatrist who then re-prescribed the medication-drug-poison.
    The psychiatric labels once written down in medical papers becomes unquestionable truth ( a broken leg is a broken leg forever), but the reaction to the drugs written down is not?

  4. My psychiatrist claimed the worst adverse effect of Zyprexa was “increased thirst.”

    And he combined Zyprexa with Geodon, which resulted in “memory loss, disorientation, incoherence, hallucinations, psychosis, delirium, hyperactivity, twitching or jerking movements, stereotypy, and seizures.” My psychiatrist thought these were the “classic symptoms of schizophrenia,” according to his medical records. But these are the central symptoms of anticholinergic intoxication syndrome, according to drugs.com.

    And all psychiatrists – and mainstream doctors – should know, but none seem to know, that giving patients the antidepressants and antipsychotics can result in anticholinergic toxidrome.

    “Substances that may cause this toxidrome include the four ‘anti’s of antihistamines, antipsychotics, antidepressants, and antiparkinsonian drugs[3] as well as atropine, benztropine, datura, and scopolamine.”

  5. Jiving aside, I did have a curious experience and olanzapine was involved. Curious to see if there was anything novel in the treatment of “depression” nowadays, I went to a presentation on the subject. Some time into the presentation, the presenter mentioned a drug used for depression that caused you to gain up to 50 pounds in a short period of time and asked the audience if anyone knew what it was. I said sure, it’s Zyprexa, whereupon the presenter thanked me effusively. She was so effusive, I began to wonder, and still do, if the organization putting on this presentation, had forbidden their presenter to mention the names of various drugs that were likely notorious for their side effects.

  6. But who’s going to find out about this newly-discovered danger? In my experience dealing with the shrinks “treating” my husband (for the consequences of withdrawal from psych drugs, misdiagnosed as “schizophrenia”) they never mention side effects. If challenged, they might admit to the few mentioned in outdated pysch manuals and if really pressed then they admit to the existence of nasty things like Steven-Johnson’s syndrome (cleverly labeled a “skin disease” but actually affects the “skin” of internal organs too) but then quickly reassure you that they never had a patient develop it.
    After all, if you’re stupid enough to think that the “tiny risk” of any of these nasty side effects outweighs the considerable danger of re-occurrence of psychosis then obviously you are crazy…